How to lessen hot flashes-HRT does not help...I am desperate! Cannot do this summer...HELP!?

Complete hyst. in 2007. I am dreading warmer weather (NEVER THOUGHT I WOULD SAY THAT), I get such severe hot flashes-it affects my quality of life. I am only 46 and I want my life back.

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Maybe your not on a correct dose of the HRT med. Its been two years since the Hyst and your body changes therefore your does might change as well.

    Sometimes a synthetic HRT drug is needed, they do lessen the hot flash issues.

    Also, did you know that advil can set off a hot flash of a life time? Dont take it or any ibuprofen at all. Took me years to figure that one out and the Doctors dont bother to tell you that ... so heads up.

    I NO LONGER have this issue (thank god) but I have heard that the over counter HRT drugs work, but you shouldnt take them without your Doctor knowing for they dont mix with prescriptions well.

    Here is a site that will tell you about synthetic meds your doctor can order for you or some herbal remedies.

    http://www.project-aware.org/Managing/Hrt/alternat...

    Plz note: that mixing drugs (herbal or otherwise) needs to be done with your Doctors Monitoring.

    Look into the synthetic and ask your Doctor about your doses first ... Short of that ... try carrying around lots of ice for your head or a small freezer to dip your head into... there is a light at the end of the tunnel.

    Im 40, opted for no HRT and also had a complete hyst. Also something else to discuss with your Doctor what are the benefits of taking v/s not taking for you!

    • Login to reply the answers
  • 1 decade ago

    A lot depends on whether you still retain one or both of your ovaries. If they were removed, your menopausal symptoms were probably very sudden and severe. Even with them, some women really suffer from hot flashes.

    Perhaps the specific hormones in your previous HRT were not right for your particular condition. If your gynecologist has not been able to help you, I'd suggest consulting an endocrinologist.

    They call it "change of life" for a reason. Even with the help of hormones, a lot of things will be different, but hopefully at least your hot flashes can be banished.

    • Login to reply the answers
Still have questions? Get your answers by asking now.